Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Nashville, TN

June 23, 2007Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 5:55 PM CDT for Fentress County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2007, 5:55 PM CDT (22:55 UTC)
Expired
Jun 23, 2007, 6:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Fentress County, TN

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:07 PM CDTTSTM WND DMGAllardt, TNTREES DOWN ON HIGHWAY 52 IN ALLARDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 232257
SVROHX
TNC049-232330-
/O.NEW.KOHX.SV.W.0071.070623T2255Z-070623T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FENTRESS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF JAMESTOWN...

* UNTIL 630 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM JAMESTOWN TO JUST WEST OF
  CLARKRANGE...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JAMESTOWN AND CLARKRANGE AROUND 600 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3653 8510 3634 8507 3624 8513 3610 8526
      3616 8492 3630 8479 3639 8467 3654 8476

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 23, 3:08 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT SAT JUN 23 2007

.SHORT TERM...WEAK QUASI-STATIONARY FRONT REMAINED DRAPED OVER THE
TENNESSEE VALLEY THIS AFTERNOON, EXTENDING FROM NEAR PADUCAH TO
JUST NORTH OF BOWLING GREEN. BAND OF MOIST UNSTABLE AIR, ALONG AND
JUST SOUTH OF THE FRONT, PROVIDED A GOOD BREEDING GROUND FOR
ISOLATED TO SCATTERED THUNDERSTORMS. BY MID AFTERNOON, THERE WERE
INDICATIONS THAT THE FRONT WAS LIFTING BACK TO THE NORTH AS A WARM
FRONT, WITH THE MAIN AREA OF THUNDERSTORMS LIFTING NORTHWARD
ACROSS THE MID STATE AS WELL. BY 230 PM, MOST THUNDERSTORMS WERE
OCCURRING NORTH OF A LINE FROM SPRINGFIELD, TO NASHVILLE TO
TULLAHOMA, AND WILL PROBABLY KEEP A CHANCE FOR THUNDERSTORMS
THROUGH THE EVENING HOURS OVER ABOUT THE NORTHEASTERN ONE THIRD OF
OUR FORECAST AREA. WILL ONLY GO WITH A SLIGHT CHANCE ELSEWHERE.

BY SUNRISE SUNDAY, EXPECT BAND OF DEEPEST ATMOSPHERIC MOISTURE TO
EXTEND FROM NORTHEASTERN ARKANSAS UP ACROSS THE OHIO RIVER VALLEY
AND EXTREME NORTHWESTERN MIDDLE TENNESSEE. THUS, WILL KEEP AT
LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT IN THE
CLARKSVILLE-DOVER AREA, BUT MAINLY EVENING STORMS ELSEWHERE.

EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED MAINLY AFTERNOON
THUNDERSTORMS ON SUNDAY, WITH THE BEST CHANCE ACROSS OUR NORTHERN
COUNTIES.

HIGH PRESSURE STRENGTHENS ACROSS THE REGION ON MONDAY AND TUESDAY,
AS THE BAND OF DEEP ATMOSPHERIC MOISTURE LIFTS NORTH OF THE MID
STATE. THUS, WILL ONLY GO WITH THE POSSIBILITY FOR ISOLATED
AFTERNOON THUNDERSTORMS THOSE TWO DAYS.

.LONG TERM...HIGH PRESSURE PREVAILS WEDNESDAY AND THURSDAY.
HOWEVER, GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE IN THE WEEK
AND BRINGS AN INCREASED CHANCE FOR THUNDERSTORMS BY THURSDAY
NIGHT. SYNOPTIC PATTERN MODIFIES TO PRODUCE A DEEPENING EAST COAST
TROUGH WITH A STRONG RIDGE ACROSS THE PLAINS STATES. IF THIS
OCCURS WE SHOULD DEFINITELY GET A COLD FRONTAL PASSAGE. HOWEVER,
AS THEY SAY, TIME WILL TELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  88  67  93 /  20  30  30  10
CLARKSVILLE    66  87  65  90 /  20  30  30  10
CROSSVILLE     62  87  63  87 /  40  30  30  10
COLUMBIA       66  89  67  92 /  20  20  20  10
LAWRENCEBURG   65  90  67  92 /  20  20  20  10
WAVERLY        66  88  66  91 /  20  30  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT SAT JUN 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
516 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Jun 23, 3:27 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 23 2007

TNZ009-010-232100-
CLAY-MACON-
327 PM CDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND MACON COUNTIES...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...OR 8 MILES NORTHEAST
OF LAFAYETTE...MOVING EAST AT 15 MPH.

PEOPLE IN EASTERN MACON AND NORTHWESTERN CLAY COUNTIES...INCLUDING
THE CITY OF RED BOILING SPRINGS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

STEIGERWALDT
Local storm report, Jun 23, 3:52 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     WARTRACE                35.53N 86.33W
06/23/2007                   BEDFORD            TN   PUBLIC

            2 TREES DOWN

&&

STEIGERWALDT
Special weather statement, Jun 23, 4:33 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT SAT JUN 23 2007

TNZ033-232200-
OVERTON-
433 PM CDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING OVERTON COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 15
MPH.

SMALL HAIL WITH WINDS 30 TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM.

JLM
Local storm report, Jun 23, 5:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             7 WNW LIVINGSTON        36.43N 85.44W
06/23/2007  E0.75 INCH       OVERTON            TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN HILHAM IN OVERTON COUNTY

&&

JLM
Special weather statement, Jun 23, 5:27 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT SAT JUN 23 2007

TNZ034-232330-
FENTRESS-
527 PM CDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING FENTRESS COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT
10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Jun 23, 5:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     12 NE CENTERVILLE       35.92N 87.30W
06/23/2007                   HICKMAN            TN   PUBLIC

            LARGE BRANCHES DOWN AT CAMPGROUND

0248 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
06/23/2007                   WILSON             TN   PUBLIC

            TREES DOWN AND LIGHT ROOF DAMAGE

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:06 PM CDTSevere Thunderstorm WarningOHXHickman, Maury24 min
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam28 min
Jun 23, 1:20 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee28 min
Jun 23, 1:37 PM CDTSevere Thunderstorm WarningOHXGiles23 min
Jun 23, 4:35 PM CDTSevere Thunderstorm WarningOHXOverton25 min
Jun 23, 6:25 PM CDTSevere Thunderstorm WarningOHXVan Buren35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.